Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

low diastolic

myblood pressure just now is 130/56. I can understand your cardio's advice to take a BP med to  lower the systolic - but what  does this do to the diastolic, push it down further and get heart failure??


This discussion is related to low diastolic pressure.
18 Responses
976897 tn?1379171202
what meds has he prescribed?
Avatar universal
sorry about the delay. The cardio added Rythmonorm 150mg (propafenone) and amlodipine 5mg to my Coreg 12.5 and Crestor 10mg. I have the odd burst of systolic in the 150's and, rarely. diastolic 69 or once 70.but no doc reacts.I may mention that I have the good fortune to look well but I feel two cardios I have seen think I'm malingering because of it. One said no more than two out of ten 86-years-olds are anyhting like you. The fact that i've been sick as a pig or four hours that same morning and can't sleep more than two hours without hots and chills lasting an hour or more doesn not seem to register. It's been 5 years now dating from when I got a stent (rightside, 95% block). I long to throw all pills out. Grateful for feedback...
976897 tn?1379171202
Your current blood pressure of 130/56 looked low enough for me. I have no idea why propafenone has been prescribed? I thought this was for patients with arrhythmia? I also have no idea why calcium channel blockers have been prescribed (amlodipine) ? This is a particularly nasty med with lots of dizziness and nausea side effects. Has your cardio tried Ramipril, used for high blood pressure? It's an ace inhibitor and works great. I take 2.5mg morning and night and my blood pressure is fine. If I stop taking them, my blood pressure rises to 140./100. It now hovers around 120/70.
Avatar universal
the propafenone was prescribed after a 24-hour Holter showed 16 events of PSVT.(I had never felt  taquicadia even for a second. A poster on this forum said if I had  I'd never forget it). The next cardio accepted this prescription without a question and added the amlopidine.Symptoms are worse now. You say reassuringly that 130/56 looks low enough. You don't think 56 is too low for diastolic? There remains the puzzle of exercise. You said years ago that you hiked uphill a good hour. I can be three days sick and suddenly do 20 mins bike, exercises,and three or four  hours hard gardenstuff  like heaving a 20-foot iron ladder upright into a tree, getting up and further on the branches which i than saw off. I feel like an athlete after it. So how can there be anything seriously wrong at all with my ticker?              
976897 tn?1379171202
I wouldn't be complaining about 56, not unless it dropped to 50. However it's your pulse pressure that is high, around 80 instead of 40. How about stopping the calcium channel blockers for a week and see how your BP goes? that's the amlodipine. If you get PSVT then obviously start them again but the propafenone should handle those. I'm not sure why you sometimes feel great then slip back into feeling really rough. I'm having some new symptoms now that I cannot explain.
Avatar universal
first, thank, you always make sense. I have new symptoms as time goes by. some difficult to define. Some. like shaking hands, have gone. If you have a moment could expand a little? Maybe it could help us both
Avatar universal
I started out with Dyazide - a Diuretic - for many years until my kidneys gave up. Then I was put on Metoprolol Succinate - a Betablocker - but I never had Arrhythmia, although some PVC's, and the side effects were too much for me. Next thing Amlodipine - Calcium channel blocker, again, couldn't take the side effects. Now it is Lisinopril/Hctz - ACE inhibitor with some Diuretic - for a about three years now. My blood pressure is now ~120/62, sometimes even lower and goes as high as 130/68. Why am I writing all of this? Maybe you can find a short cut to this without having to go through all the intermediate stages like I did that caused me nothing but trouble.
976897 tn?1379171202
Well, when I climb just 14 steps, I get a pain starting in my testes which then spreads down my legs from the top, working its way down to the feet. The pain worsens as I climb the stairs and when I reach the top it's so bad that I have to sit down for 5 minutes. If I then attempt climbing stairs again, the pain comes back but much quicker. Same thing happens if I walk on a flat surface but that takes around 20 minutes to bring the pain on. Walking downhill takes longer to bring the pain on. Now what I have to figure out is do I have some kind of artery blockage somewhere, or is it muscular. It feels stronger on my left than the right but is there on both sides.These symptoms came on in a 24 hour period. My family Doctor has arranged an ultrasound of my testes on 9th may, but what that will reveal is anyones business.
976897 tn?1379171202
well echo 2 weeks ago revealed normal heart and valves and my pulse pressure has been the same for many years. Next test I'm set up for is a US of testes next week and a ct angio of my descending aorta through my legs.
976897 tn?1379171202
why does your account say you are 16?
976897 tn?1379171202
and abu dhabi ?
Avatar universal
i have for several years appreciated your posts. Now I see that you have always put on a brave front, that shows us all how to behave. Hoping you get a clear result from these tests
Avatar universal
I'm 86. My nephew trained the Abu Dhabi army for years. He had been CO of 3rd Para- I never got there.
Best
976897 tn?1379171202
My question was to a poster called 'captain' who is no longer with us :)
Avatar universal
Off topic: it was about time that "Captain1988" disappeared, pretty irritating.
Avatar universal
you wrote: I'm not sure why you sometimes feel great then slip back into feeling really rough.

this is now a daily problem. Is there anything 'general' or 'normal' about it? I have been clinging  to the belief that if there's some organ damaged there would be no painless, normal interludes. As I DO get a few hours of  well-being I say 'buck up,man, it's only the side effects of the medicines? Am I kidding myself and living under false illusions?
976897 tn?1379171202
The only way to see is to visit your Doc and explain your symptoms. I think your meds are the key here but they shouldn't be given to you if they make you feel worse. The whole idea of meds is to improve you. You won't believe how many meds I've tried. For example, a few years ago my Doc said "I'm going to try you on Nicorandil, it's a blood pressure pill prescribed to old people and I've never had a complaint". I got the pills, sat at the kitchen table and took one. Within 5 mins I felt so light headed I couldn't even stand up. In my opinion this was wrong and they didn't need adapting to. It took hours before I felt ok again, so I returned to the Doc who said "ok, I will prescribe Ramipril. This med has other advantages apart from blood pressure so we will try that one". I was scared but took the ramipril and hey presto, my BP dropped and I felt no side effects.
976897 tn?1379171202
you aint kidding, I was losing patience with him writing scary reports.
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.